MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 Titanium Low-Profile Implantable Port, Broviac Single-Lumen, 6.6F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 Titanium Low-Profile Implantable Port, Broviac Single-Lumen, 6.6F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 0606100
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Device Appears to Trigger Rejection (1524); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438); Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported through litigation process that sometime after port placement procedure, the port catheter fractured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported catheter fracture as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2018, a patient underwent port placement via the right subclavian vein for carcinoma of right breast.Approximately one year, and three months later, on (b)(6) 2019, the catheter had allegedly fractured with a fragment migrated to right pulmonary artery.A subsequent chest x ray demonstrated the presence of a foreign body in the right middle lobe pulmonary artery.Approximately one month and seventeen days later, on (b)(6) 2019, it was observed that the catheter tip had broken off and lodged in the right pulmonary artery.On the same day, an attempt was made to retrieve the embolized catheter fragment.Additionally, the fragment appeared to be encased in thrombus, preventing retrieval despite multiple attempts.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Titanium Low-Profile Implantable Port, Broviac Single-Lumen, 6.6F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key22148033
Report Number3006260740-2025-03658
Device Sequence Number20951888
Product Code LJT
UDI-Device Identifier00801741026041
UDI-Public(01)00801741026041(17)220731(10)REBV1513
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number0606100
Device Lot NumberREBV1513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale